MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56553
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other non-healthcare professional: cath lab manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, before an intervention of the sfa a cxi support catheter was being prepared when the tip of the catheter broke off.It is currently unknown how the procedure was completed.No portion of the device remained in the patient.The patient did not experience any adverse effects due to this occurrence.This did not result in the need for prolonged hospitalization or additional procedures.Additional information has been requested, but is not available at this time.
 
Event or Problem Description
Additional information was received on 29jul2020 stating that there was no packaging damage.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Initial report.As reported, before an intervention of the sfa a cxi support catheter was being prepared when the tip of the catheter broke off.It is currently unknown how the procedure was completed.No portion of the device remained in the patient.The patient did not experience any adverse effects due to this occurrence.This did not result in the need for prolonged hospitalization or additional procedures.Additional information has been requested, but is not available at this time.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, and dimensional verification as well as a visual inspection of the returned device were conducted during the investigation.One cxi catheter was returned.Biomatter was found on the hub, but no visible damage to the catheter.The catheter length was 151.2cm to the separation, and the black tip measures 4mm.All dimensions deemed relevant to the failure were analyzed and determined that the device was manufactured within specification.Additionally, a document-based investigation evaluation was performed.One relevant non-conformance for tip/taper inadequate was discovered.However, all nonconforming product was scrapped and there is a 100% inspection for the reported nonconformance.A database search for complaints on the reported lot found no additional complaints reported from the field.At this time, cook concluded that no nonconforming product from this lot exists in house or in the field.No gaps were discovered in the manufacturing instructions, specifications, drawing, or quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.An ifu is provided with this device, which states ¿remove the catheter spiral holder from its sealed packaging.¿ based on the information provided and the examination of the returned product, cook has concluded a component failure without a manufacturing or design deficiency contributed to this incident.If a lot of force was used to remove the catheter from the plastic tubing this could have caused the tip to separate.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10321413
Report Number1820334-2020-01359
Device Sequence Number10929456
Product Code KRA
UDI-Device Identifier00827002565531
UDI-Public(01)00827002565531(17)221113(10)10147607
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2022
Device Model NumberG56553
Device Catalogue NumberCXI-2.6-18-150-ANG
Device Lot Number10147607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1